MAUDE Adverse Event Report: EXACTECH, INC. HUM HD IMPCTR TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. HUM HD IMPCTR TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 311-07-07
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from the uk that during the first stages of a case the black plastic tip broke off the impactor tip, fell onto draped table.Area copiously irrigated with chlorhexidine as per local policy.No parts or pieces fell into the wound site.
 
Additional Manufacturer Narrative
(h3) pending evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H3: the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, based on historical complaint investigations, the image of the instrument provided, and the reported event, the broken impactor tip reported was likely the result of crack initiation, propagation, and ultimate fracture of the radel impaction surface related to numerous surgical uses and subsequent sterilization cycles.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
HUM HD IMPCTR TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20176925
Report Number1038671-2024-03388
Device Sequence Number12935604
Product Code LXH
UDI-Device Identifier10885862084330
UDI-Public10885862084330
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311-07-07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale